Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 68, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 30, 1998, 6:48 PM CDT for Ballard County, McCracken County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1998, 6:48 PM CDT (23:48 UTC)
- Expired
- Jul 30, 1998, 10:50 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Ballard County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 8 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 302347 FFWPAH KYC007-145-310350- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 648 PM CDT THU JUL 30 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... BALLARD COUNTY IN WESTERN KENTUCKY MCCRACKEN COUNTY IN WESTERN KENTUCKY * UNTIL 1050 PM CDT * AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN BALLARD AND MCCRACKEN COUNTIES...THE STORMS WERE NEARLY STATIONARY. * RAINFALL OF 1 TO 2 INCHES PER HOUR HAVE BEEN MEASURED AT THE NATIONAL WEATHER SERVICE IN PADUCAH. THESE STORMS WILL LIKELY PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN BY 800 PM CDT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. SPODEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:15 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 30, 1:15 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT THU JUL 30 1998 IR IMAGERY ENHANCEMENT SHOWS TRI-PLEX MCS TRAIN WITH TWO DECAYED SYSTEMS ON FRONT AND BACK END. TOPS OF CENTER COMLEX APPEAR TO BE WARMING AND THUS INDICATING IT TOO IS STARTING TO DECAY....ALTHOUGH THERE CONTS TO BE SOME ENHANCEMENT ON THE REAR EDGE OF THE CENTER COMPLEX CLOSEST TO THE CLEARING LINE. HIGH THETA AIR AND GOOD LOW LEVEL MOISTURE OVER FA IS STILL PROVIDING THIS SYSTEM WITH ENOUGH FUEL TO PRODUCE SOME DECENT RAINS OVER PAH FA...EVEN AS TOPS WARM. FORTUNATELY...MOST OF THIS RAIN IS NOW FALLING OVER SOME OF THE DRIER GROUNDS AND THUS NOT OF IMMEDIATE CONCERN. VIS IMAGERY SHOWS BREAKS TO SW STARTING TO FILL IN WITH SCT TSRA DEVELOPMENT...AND THIS SHOULD CONT TO BE THE CASE THROUGH THE AFTERNOON AND EARLY EVENING TODAY...AS STILL HIGH INSTABILITY/GOOD LOW LEVEL MOISTURE REMAINS IN PLACE OVER FA. AS FRONT TO NORTH SAGS SOUTH TOWARD OH RIVER TONIGHT...EXPECT ANOTHER NIGHT-TIME ROUND OF MCS/TSRA TO AFFECT FA. HOWEVER...IT MAY OCCUR EARLIER IN THE NIGHT THAN THE PAST COUPLE OF NIGHTS...EVEN IF NEW MODELS ARE RUSHING FRONT SOUTHWARD TOO FAST. THUS AFTER HIGH POPS TONIGHT...ESPECIALLY EARLY...FEEL POPS WL DROP OFF LATE TONIGHT/FRI MORNING AS FRONT PUSHES ON THROUGH AND DRIER AIR...WHICH IS LAGGING SOME BEHIND ACTUAL FRONT...WEDGES INTO LOWER OH VALLEY AND HOPEFULLY PROVIDES AT LEAST TEMPORARY REPRIEVE FROM RECENT DAYS WX. MAIN CONCERN TONIGHT WL BE FLASH FLOOD WATCH...PARTICULARLY SEMO...WHICH PRELIMINARILY I WL GO AHEAD AND INCLUDE ON OUR ADM. RECOMMEND MONITOR OF NEW FFG THAT COMES OUT...EXTENT OF RAINS THROUGH THE AFTERNOON...AND THEN COORDINATE CLOSER TO ISSUANCE TIME ON FINAL DECISION. DH
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.